Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 88, NWS JSJ

September 26, 2010

NWS JSJ issued this flash flood warning at Sep 26, 2010, 3:11 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2010, 3:11 PM CDT (20:11 UTC)
Expired
Sep 26, 2010, 3:35 PM CDT
In force
24 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 33 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WGCA52 TJSJ 262011
FFWSJU
PRC127-262145-
/O.NEW.TJSJ.FF.W.0088.100926T2011Z-100926T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
411 PM AST SUN SEP 26 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     SAN JUAN

* UNTIL 545 PM AST

RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS CAUSED SHARP RISES ON THE 
RIO PIEDRAS. AT 4 PM AST...USGS SENSOR INDICATED THE RIVER AT 13.44 
FEET AND RISING RAPIDLY AND FLOOD STAGE IS 15 FEET. AT 15 FEET...THE 
RIVER FLOODS KENNEDY...BARBOSA...MUNOZ RIVERA...ROOSEVELT AND DE 
DIEGO AVENUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1844 6610 1845 6606 1836 6604 1836 6608

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
881 
WGCA72 TJSJ 262035
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
435 PM AST SUN SEP 26 2010

PRC127-262044-
/O.CAN.TJSJ.FF.W.0088.000000T0000Z-100926T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN PR-
435 PM AST SUN SEP 26 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SAN JUAN
MUNICIPALITY...

LATEST READINGS OF THE RIO PIEDRAS INDICATED THAT THE RIVER HAS 
CRESTED AND IS NOW FALLING AND FLOODING IS NO LONGER EXPECTED. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 1844 6610 1845 6606 1836 6604 1836 6608

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:52 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 26, 1:52 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
252 PM AST SUN SEP 26 2010

.SYNOPSIS...A MID LEVEL DISTURBANCE WILL CONTINUE MOVING WEST NORTHWEST
ACROSS THE LOCAL ISLANDS TONIGHT. A MID TO UPPER LEVEL HIGH PRESSURE
WILL EXTEND INTO THE LOCAL AREA MONDAY THROUGH WEDNESDAY.

&&

.DISCUSSION...SEA BREEZE CONVERGENCE COMBINED WITH LOW LEVEL MOISTURE
AND DIURNAL HEATING INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS
THE INTERIOR...NORTHWEST AND WEST SECTIONS OF PUERTO RICO AS WELL AS
ACROSS THE SAN JUAN METRO AREA. THIS ACTIVITY IS EXPECTED TO DIMINISH
BEFORE SUNSET...LEAVING PARTLY TO VARIABLY CLOUDY SKIES AND ISOLATED
SHOWERS ACROSS THESE AREAS. ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS STILL EXPECTED ACROSS PORTIONS OF THE SOUTHEAST COAST
OF PUERTO RICO AND THE VIRGIN ISLANDS TONIGHT THROUGH THE EARLY MORNING
HOURS.

COMPUTER MODELS...MIMIC TPW PRODUCT AND PROGNOSTIC SOUNDINGS INDICATED
ENOUGH MOISTURE ACROSS THE LOCAL ISLANDS WITH NO SIGNIFICANT DRYING
EXPECTED THROUGH THE FORECAST PERIOD. THEREFORE...THE NEXT FEW
AFTERNOONS AVAILABLE MOISTURE WILL COMBINE WITH LOCAL EFFECTS AND
DIURNAL HEATING TO PRODUCE CLOUDINESS...SHOWERS AND THUNDERSTORMS
ACROSS THE LOCAL ISLANDS. THE STEERING FLOW WILL REMAIN MAINLY
FROM THE SOUTHEAST TO EAST SOUTHEAST...MAINTAINING THE AFTERNOON
CONVECTION ACROSS THE NORTHWESTERN QUADRANT AND INTERIOR SECTIONS
OF THE PUERTO RICO EACH AFTERNOON.

LOOKING AHEAD...BY THE END OF WEEK...COMPUTER MODELS CONTINUE TO
ADVERTISE ADVECTION OF DEEP TROPICAL MOISTURE INTO THE LOCAL ISLANDS
AS A LOW PRESSURE SYSTEM DEVELOPS ACROSS THE FAR WESTERN CARIBBEAN.
AS A RESULT...BETTER CHANCES OF SIGNIFICANT PRECIPITATION ACROSS THE
LOCAL ISLANDS ARE POSSIBLE LATE THIS WEEK THROUGH THE NEXT WEEKEND.

&&

.AVIATION...SHRAS AND TSRAS TO CONT TIL AT LEAST 27/02Z THEN WILL
MOVE OFFSHORE AND CONT OVER LOCAL WATERS OVERNIGHT. TOPS BEFORE
26/22Z TO REACH 60 KFT. MTN OBSCURATIONS THRU 27/04Z. OCNL MVFR
CONDS AT TJBQ AND TJMZ. LLVL WINDS LESS THAN 20 KTS ESE UP THRU 26
KFT. GUSTY SFC WINDS IN AND NEAR THUNDERSTORMS TO 30 KTS. MVFR PSBL
AT TISX AFT 27/08Z IN SHRA. CONVECTION EXPECTED TO RETURN TO LAND
AREAS AFT 27/1530Z.

&&

.MARINE...GENERALLY EXPECT WINDS OF 17 KNOTS OR LESS AND SEAS OF 5
FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  89  78 /  40  40  40  30
STT  88  78  89  79 /  20  60  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

12/23
Hazardous weather outlook, Sep 26, 4:26 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
526 AM AST SUN SEP 26 2010

AMZ710>745-PRZ001>013-271000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
526 AM AST SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MORE SOUTHERLY FLOW IS EXPECTED TO DEVELOP ACROSS THE LOCAL AREA
TOWARD THE END OF NEXT WEEK AS PRESSURES FALL IN RESPONSE TO A
DEVELOPING AREA OF LOW PRESSURE ACROSS THE WESTERN CARIBBEAN. THIS
SHOULD RESULT IN THE TRANSPORT OF DEEP TROPICAL MOISTURE ACROSS
THE LOCAL ISLANDS AND INCREASE THE CHANCES FOR WIDESPREAD RAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED TODAY.

AMZ715-725-VIZ001-002-271000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
526 AM AST SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MORE SOUTHERLY FLOW IS EXPECTED TO DEVELOP ACROSS THE LOCAL AREA
TOWARD THE END OF NEXT WEEK AS PRESSURES FALL IN RESPONSE TO A
DEVELOPING AREA OF LOW PRESSURE ACROSS THE WESTERN CARIBBEAN. THIS
SHOULD RESULT IN THE TRANSPORT OF DEEP TROPICAL MOISTURE ACROSS
THE LOCAL ISLANDS AND INCREASE THE CHANCES FOR WIDESPREAD RAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED TODAY.

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:58 PM CDTAreal Flood AdvisoryJSJ95 min
Sep 26, 1:15 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 26, 1:38 PM CDTAreal Flood AdvisoryJSJ112 min

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.